Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 8, 2021, 12:33 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 12:33 PM EDT (16:33 UTC)
- Expired
- Jul 8, 2021, 1:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 95 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2938 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WWUS82 KMLB 081633
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021
FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...
At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.
Wind gusts to 45 mph will be possible with this storm.
Locations impacted include...
Clermont and Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191
$$
VolkmerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:31 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 10:31 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1031 AM EDT Thu Jul 8 2021 .UPDATE... An early start to convection this morning, with scattered showers streaming across northern Lake and Volusia counties from the GOMEX. A cumulus cloud deck is streaming across the northern counties with cumulus clouds beginning to move up from the south into the Treasure Coast counties as well. Forecast is on track with only a few minor changes to the rain chances today, mainly to bump up rain chances slightly this morning and afternoon. Deep moisture continues to be forecasted across east central Florida with morning/early afternoon showers across the north, and scattered to numerous showers and lightning storm this afternoon. Highest coverage of showers and storms (50-60 percent) will be across the interior this afternoon, along the east and west coast sea breeze collision. Afternoon highs will be warm once again with highs in the upper 80s and low 90s under partly to mostly cloudy skies. Overnight lows will be low to mid 70s under partly cloudy skies. && .AVIATION... VFR conditions expected outside of convection through the TAF period. Early start to convection this morning with scattered showers across the northern terminals. Included VCSH for KLEE, KMCO, KISM, KSFB and KDAB starting at 13Z. MVFR/IFR CIGs with showers this morning. Additional showers and lightning storms are expected this afternoon as the west and east coast sea breeze collide. Have included VCTS for all terminals starting around 17Z with tempo groups for MVFR VIS/CIGs. Brief IFR CIG/VIS will be possible with some of the stronger storms. Showers and storms are expected to move eastward,towards the east coast, with some showers and storms lingering a little past sunset. Winds will be south this morning around 5 mph before veering to the SW around 5-10 mph. The east coast sea breeze is expected to form, backing the winds to the SE along the coast this afternoon. Winds will then become light from the south overnight. && .MARINE... Scattered showers and lightning storms across the Atlantic waters this morning, mainly across far northern Volusia, and far southern Treasure Coast waters. Scattered low and mid level clouds are streaming across the Atlantic waters, with partly cloudy skies expected this afternoon. Current buoy 41009 observations show seas are around 3 ft with winds around 12 KT. Additional showers and storms are expected this afternoon with cell movement towards the east. Seas will be 2-3 ft. Winds will be S/SW around 8-12 KT this morning before veering SE around 12-15 KT this afternoon when the east coast sea breeze forms. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 74 90 73 / 60 20 50 20 MCO 90 74 92 73 / 60 20 70 20 MLB 90 75 89 74 / 60 30 60 20 VRB 90 74 90 73 / 50 30 60 20 LEE 87 75 91 74 / 60 20 60 10 SFB 90 75 92 74 / 60 20 60 20 ORL 90 76 92 74 / 60 20 70 20 FPR 90 74 90 74 / 50 30 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Volkmer
Hazardous weather outlook, Jul 8, 3:57 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 357 AM EDT Thu Jul 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 357 AM EDT Thu Jul 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms could initiate north of I-4 later this morning and early afternoon. A higher chance for showers and storms will exist later in the afternoon and early evening through sea breeze and boundary collisions with peak heating. Numerous showers and scattered thunderstorms this afternoon and early evening will move slowly toward the northeast or east at 5 to 10 mph. Primary storm threats include frequent cloud to ground lightning strikes, torrential downpours leading to rainfall amounts of 1 to 2 inches in a short amount of time, and wind gusts to around 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms today will have the potential to produce wind gusts of 35 knots or a little higher over inland lakes, the Intracoastal Waterway, and adjacent Atlantic from this morning through around sunset. Frequent lightning and locally higher waves are also likely. Boaters should be on the lookout for storms approaching from the west. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Expect a return to a normal summertime pattern of mainly afternoon and evening showers and lightning storms each day. Threats will be locally heavy downpours, occasional to frequent lightning, and gusty winds. A Moderate risk of dangerous rip currents will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Sedlock
In the hours before
Special weather statement, Jul 8, 12:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1230 PM EDT Thu Jul 8 2021
FLZ041-044>046-081700-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1230 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTHWESTERN ORANGE
COUNTIES UNTIL 100 PM EDT...
At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm
near Apopka, moving northeast at 20 mph.
Wind gusts to 40 to 45 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2871 8166 2884 8142 2891 8134 2872 8109
2866 8127 2848 8166 2857 8166 2858 8165
2859 8166
TIME...MOT...LOC 1629Z 237DEG 17KT 2870 8154
VolkmerSpecial weather statement, Jul 8, 12:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021
FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...
At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.
Wind gusts to 45 mph will be possible with this storm.
Locations impacted include...
Clermont and Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191
VolkmerThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:30 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jul 8, 12:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 8, 12:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 26 min |
| Jul 8, 2:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jul 8, 2:53 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jul 8, 3:11 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 8, 4:07 PM EDT | Areal Flood Advisory | MLB | Brevard | 83 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | MLB | Okeechobee | 34 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.